Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Effects of DDI
Jun 6, 2006

I have recently changed meds (today) from d4t/3tc/stocrin to DDI/3tc/stocrin. I have read the side effects etc and have been advised that DDI is safe to take with my anti seizure meds Trileptal. However, I notice that it is not advisable to take with valporic acid and phenytoin. Please advise is it safe to take with Trileptal? Is it likely to cause seizures? and what is the approximate period of time before any, if any, symptoms of inflammation of the pancreas occur? I know it depends on the individual but in your experience any idea? Also any exercise to get rid of the abdominal and buffalo hump etc caused by d4t?.

Thanks for your help.

Response from Dr. Henry

To my knowledge it generally is OK to take ddI with Trileptal (also generally OK to take ddI with Dilantin or Valoproic acid). There is a possible drug interaction between Stocrine and Trileptal (could decrease Stocrine levels) and between Dilantin and Strocrine (could decreae Stocrine levels and have a variable impact on Dilanting levels). Exercise and diet will have a variable but often only modest effect on decreasing visceral abdominal fat and buffalo hump.D4T has been more linked to fat loss versus fat gain though that can vary from patient to patient. KH



Previous
Antacid Use
Next
safe ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement